Motifs de dimension finie  [ Finite-dimensional motives ]
Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Talk no. 929, p. 115-145

It is known that the Chow groups of a projective variety are not finite-dimensional and cannot even be parametrized by an algebraic variety in general. However, S.-I. Kimura and P. O'Sullivan have (independently) conjectured that Chow motives are “finite-dimensional“in the sense that, like super vector bundles, they can be decomposed into an “even” motive (whose high exterior power vanish) and an “odd” motive (whose high symmetric powers vanish). The theory of this purely categorical notion is presented, as well as some applications in algebraic geometry.

On sait que les groupes de Chow d'une variété projective ne sont pas de type fini, et ne peuvent même être paramétrés par une variété algébrique, en général. Pourtant, S.-I. Kimura et P. O'Sullivan ont conjecturé (indépendamment l'un de l'autre) que les motifs de Chow, définis en termes de correspondances algébriques modulo l'équivalence rationnelle, sont de “dimension finie”au sens où, tout comme les super-fibrés vectoriels, ils sont somme d'un facteur dont une puissance extérieure est nulle et d'un facteur dont une puissance symétrique est nulle. Je présenterai la théorie de cette notion (purement catégorique), puis ses applications en géométrie algébrique.

Classification:  14C15,  14C25,  16B50,  19D23
Keywords: Chow groups, motives, tensor categories, parity
@incollection{SB_2003-2004__46__115_0,
     author = {Andr\'e, Yves},
     title = {Motifs de dimension finie},
     booktitle = {S\'eminaire Bourbaki : volume 2003/2004, expos\'es 924-937},
     author = {Collectif},
     series = {Ast\'erisque},
     publisher = {Association des amis de Nicolas Bourbaki, Soci\'et\'e math\'ematique de France},
     address = {Paris},
     number = {299},
     year = {2005},
     note = {talk:929},
     pages = {115-145},
     zbl = {1080.14010},
     mrnumber = {2167204},
     language = {fr},
     url = {http://www.numdam.org/item/SB_2003-2004__46__115_0}
}
André, Yves. Motifs de dimension finie, in Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Talk no. 929, pp. 115-145. http://www.numdam.org/item/SB_2003-2004__46__115_0/

[1] Y. André - Period mappings and differential equations 2003. | MR 1978691 | Zbl 1029.14006

[2] -, Une introduction aux motifs (motifs purs, motifs mixtes, périodes), Panoramas & Synthèses, vol. 17, Société Mathématique de France, 2004. | MR 2115000 | Zbl 1060.14001

[3] -, “Cycles de Tate et cycles motivés sur les variétés abéliennes en caractéristique p, à paraître dans J. Inst. Math. Jussieu, 2005. | Zbl 1114.14016

[4] Y. André & B. Kahn - “Nilpotence, radicaux et structures monoïdales”, Rend. Sem. Mat. Univ. Padova 108 (2002), p. 107-291, et erratum, 113 (2005). | Numdam | MR 1956434 | Zbl 1165.18300

[5] -, “Construction inconditionnelle de groupes de Galois motiviques”, C. R. Acad. Sci. Paris Sér. I Math. 331 (2002), p. 989-994. | MR 1913723 | Zbl 1052.14021

[6] A. Beilinson - “Height pairing between algebraic cycles” 1987, p. 27-41. | MR 902590 | Zbl 0651.14002

[7] S. Bloch - “Some elementary theorems about algebraic cycles on Abelian varieties”, Invent. Math. 37 (1976), no. 3, p. 215-228. | MR 429883 | Zbl 0371.14007

[8] -, Lectures on algebraic cycles, Math. series, vol. IV, Duke Univ., 1980. | MR 558224

[9] S. Bloch, A. Kas & D. Lieberman - “Zero-cycles on surfaces with p g =0, Compositio Math. 33 (1976), p. 135-145. | Numdam | MR 435073 | Zbl 0337.14006

[10] P. Deligne - “Catégories tannakiennes”, in Grothendieck Festschrift, vol. II, Progress in Math., vol. 87, Birkhäuser, 1990, p. 111-198. | MR 1106898 | Zbl 0727.14010

[11] -, “Catégories tensorielles”, Moscow Math. J. 2 (2002), p. 227-248. | MR 1944506 | Zbl 1005.18009

[12] M. Demazure - “Motifs des variétés algébriques”, in Séminaire Bourbaki (1969/70), Lect. Notes in Math., vol. 180, Springer, Paris, 1971, Exp. no 365, p. 11-38. | Numdam | Zbl 0247.14004

[13] M. Green & P. Griffiths - “An interesting 0-cycle”, Duke Math. J. 119 (2003), p. 261-313. | MR 1997947 | Zbl 1058.14014

[14] V. Guletskiĭ - “Finite dimensional objects in distinguished triangles”, prépublication http://www.math.uiuc.edu/K-theory/0637. | Zbl 1102.14003

[15] V. Guletskiĭ & C. Pedrini - “The Chow motive of the Godeaux surface”, in Algebraic Geometry (in memory of P. Francia), de Gruyter, 2002, p. 179-195. | MR 1954064 | Zbl 1054.14009

[16] -, “Finite dimensional motives and the conjectures of Beilinson and Murre”, K-Theory 550 (2003), p. 1-21. | MR 2064241 | Zbl 1060.19001

[17] G. Higman - “On a conjecture of Nagata”, Math. Proc. Cambridge Philos. Soc. 52 (1956), p. 1-4. | MR 73581 | Zbl 0072.02502

[18] U. Jannsen - “Motives, numerical equivalence and semi-simplicity”, Invent. Math. 107 (1992), p. 447-452. | MR 1150598 | Zbl 0762.14003

[19] -, “Motivic sheaves and filtrations on Chow groups”, in Motives (Seattle, WA, 1991), vol. I, Proc. Sympos. Pure Math., vol. 55, American Mathematical Society, 1994, p. 245-302. | MR 1265533

[20] -, “Equivalence relations on algebraic cycles”, in The arithmetic and Geometry of algebraic cycles, proc. NATO conference (Banff, 1998), NATO series, vol. 548, Kluwer, 2000, p. 225-260. | MR 1744947 | Zbl 0988.14003

[21] B. Kahn - “Équivalences rationnelle et numérique sur certaines variétés de type abélien sur un corps fini” 36 (2003), no. 6, p. 977-1002. | Numdam | MR 2032532 | Zbl 1073.14034

[22] M. Kapranov - “The elliptic curve in the S-duality theory and Eisenstein series for Kac-Moody groups”, prépub. ArXiv AG/0001005, 2000.

[23] F. Kato - “An overview of p-adic uniformization”, in Period mappings and differential equations. From to p [1], appendice 2.

[24] T. Katsura & T. Shioda - “On Fermat varieties”, Tôhoku Math. J. 31 (1979), p. 97-115. | MR 526513 | Zbl 0415.14022

[25] N. Katz & W. Messing - “Some consequences of the Riemann hypothesis for varieties over finite fields”, Invent. Math. 23 (1974), p. 73-77. | MR 332791 | Zbl 0275.14011

[26] S.-I. Kimura - “Chow motives can be finite-dimensional, in some sense”, Math. Ann. 331 (2005), p. 173-201. | MR 2107443 | Zbl 1067.14006

[27] S. Kleiman - “Algebraic cycles and the Weil conjectures”, in Dix exposés sur la cohomologie des schémas, North Holland, Masson, 1968, p. 359-386. | MR 292838 | Zbl 0198.25902

[28] -, “Finiteness theorems for algebraic cycles”, in Actes Congrès intern. math. (Nice, 1970), tome 1, Gauthier-Villars, 1970, p. 445-449. | MR 424807 | Zbl 0238.14005

[29] M. Larsen & V. Lunts - “Rationality criteria for motivic zeta-functions”, prépub. ArXiv AG/0212158, 2002. | MR 2098401 | Zbl 1076.14024

[30] S. Lichtenbaum - “Values of zeta functions at non-negative integers”, Lect. Notes in Math., vol. 1068, Springer, 1984, p. 127-138. | MR 756089 | Zbl 0591.14014

[31] D. Lieberman - “Numerical and homological equivalence of algebraic cycles on Hodge manifolds”, Amer. J. Math. 90 (1968), p. 366-374. | MR 230336 | Zbl 0159.50501

[32] D. Luna - “Théorème du slice étale”, in Sur les groupes algébriques, Mém. Soc. Math. France, vol. 33, Société Mathématique de France, 1973, p. 81-105. | Numdam | MR 342523 | Zbl 0286.14014

[33] I. Macdonald - Symmetric functions and Hall polynomials, Clarendon Press, Oxford, 1979. | MR 553598 | Zbl 0899.05068

[34] A. Magid - “Equivariant completions of rings with reductive group action”, J. Pure Appl. Algebra 49 (1987), p. 173-185. | MR 920520 | Zbl 0655.14019

[35] C. Mazza - “Schur functors and motives”, Prépublication http://www.math.uiuc.edu/K-theory/0641. | MR 2705521 | Zbl 1071.14026

[36] B. Mitchell - “Rings with several objects”, Adv. in Math. 8 (1972), p. 1-161. | MR 294454 | Zbl 0232.18009

[37] D. Mumford - “Rational equivalence of zero-cycles on surfaces”, J. Math. Kyoto Univ. 9 (1969), p. 195-204. | MR 249428 | Zbl 0184.46603

[38] J. Murre - “On the motive of an algebraic surface”, J. reine angew. Math. 409 (1990), p. 190-204. | MR 1061525 | Zbl 0698.14032

[39] -, “On a conjectural filtration on the Chow groups of an algebraic variety I, II”, Indag. Math. 4 (1993), p. 177-201. | Zbl 0805.14001

[40] P. O'Sullivan - Papiers secrets. Deux lettres à Y. André et B. Kahn, 29/4/02, 12/5/02. Deux projets de notes aux CRAS.

[41] -, “The structure of certain rigid tensor categories”, soumis.

[42] A. Roitman - “Rational equivalence of zero-cycles”, Math. USSR-Sb. 18 (1972), p. 571-588. | Zbl 0273.14001

[43] N. Saavedra Rivano - Catégories tannakiennes, Lect. Notes in Math., vol. 265, Springer, 1972. | MR 338002 | Zbl 0241.14008

[44] M. Saito - “Bloch's conjecture and Chow motives”, preprint RIMS, 2000.

[45] P. Samuel - “Relations d'équivalence en géométrie algébrique”, in Proc. Internat. Congress Math., 1958, Cambridge Univ. Press, 1960, p. 470-487. | MR 116010 | Zbl 0119.36901

[46] A. Shermenev - “The motive of an abelian variety”, Functional Anal. Appl. 8 (1974), p. 47-53. | Zbl 0294.14003

[47] M. Spieß - “Proof of the Tate conjecture for products of elliptic curves over finite fields”, Math. Ann. 314 (1999), p. 285-290. | MR 1697446 | Zbl 0941.11026

[48] J. Tate - “Conjectures on algebraic cycles in -adic cohomology”, in Motives (Seattle, WA, 1991), vol. I, Proc. Sympos. Pure Math., vol. 55, American Mathematical Society, 1994, p. 71-83. | MR 1265523 | Zbl 0814.14009

[49] V. Voevodsky - “A nilpotence theorem for cycles algebraically equivalent to zero”, Internat. Math. Res. Notices 4 (1995), p. 1-12. | MR 1326064 | Zbl 0861.14006

[50] C. Voisin - Théorie de Hodge et géométrie algébrique complexe, Cours spécialisés, vol. 10, Société Mathématique de France, Paris, 2002. | MR 1988456 | Zbl 1032.14001